Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 220, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 25, 2015, 4:35 PM MDT for Chase County, Hayes County, Nebraska. It was in force for 40 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2015, 4:35 PM MDT (22:35 UTC)
- Expired
- Jul 25, 2015, 5:15 PM MDT
- In force
- 40 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Chase County, NE, Hayes County, NE
The radar
The Goodland radar (KGLD), 124 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 4:40 PM MDT | HAIL 0.88 | 1 Ssw Wauneta, NE | IN ADDITION TO THE NICKEL SIZE HAIL, WINDS GUSTED TO 30-40 MPH |
| Jul 25, 4:40 PM MDT | HAIL 1.25 | 1 S Wauneta, NE | DELAYED REPORT |
| Jul 25, 4:50 PM MDT | HAIL 3 | 2 S Wauneta, NE | HAIL RANGED FROM GOLF BALL TO TEA CUP SIZE HAIL. |
| Jul 25, 5:00 PM MDT | HAIL 1 | 4 Sse Wauneta, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.6 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 181 J/kg
- Mixed-layer CIN
- -343 J/kg
- Mixed-layer LCL
- 1375 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
288
WUUS53 KLBF 252235
SVRLBF
NEC029-085-252315-
/O.NEW.KLBF.SV.W.0220.150725T2235Z-150725T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
535 PM CDT SAT JUL 25 2015
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CHASE COUNTY IN SOUTHWESTERN NEBRASKA...
SOUTHWESTERN HAYES COUNTY IN SOUTHWESTERN NEBRASKA...
* UNTIL 615 PM CDT/515 PM MDT/
* AT 535 PM CDT /435 PM MDT/...A SEVERE THUNDERSTORM WAS LOCATED OVER
WAUNETA...OR 15 MILES SOUTHEAST OF IMPERIAL...MOVING EAST AT 15
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WAUNETA AND HAMLET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4036 10148 4054 10148 4055 10147 4060 10104
4035 10104 4035 10135
TIME...MOT...LOC 2235Z 270DEG 14KT 4041 10138
HAIL...1.00IN
WIND...60MPH
$$
BUTTLER4 follow-up statements
046
WWUS53 KLBF 252254
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
554 PM CDT SAT JUL 25 2015
NEC029-085-252315-
/O.CON.KLBF.SV.W.0220.000000T0000Z-150725T2315Z/
CHASE NE-HAYES NE-
554 PM CDT SAT JUL 25 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM
CDT/515 PM MDT/ FOR SOUTHEASTERN CHASE AND SOUTHWESTERN HAYES
COUNTIES...
AT 553 PM CDT /453 PM MDT/...A SEVERE THUNDERSTORM WAS LOCATED OVER
WAUNETA...OR 17 MILES SOUTHEAST OF IMPERIAL...MOVING EAST SOUTHEAST
AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WAUNETA AND HAMLET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4036 10148 4054 10148 4055 10147 4060 10104
4035 10104 4035 10135
TIME...MOT...LOC 2253Z 285DEG 13KT 4038 10135
HAIL...1.00IN
WIND...60MPH
$$
BUTTLER912
WWUS53 KLBF 252259
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
559 PM CDT SAT JUL 25 2015
NEC029-085-252315-
/O.CON.KLBF.SV.W.0220.000000T0000Z-150725T2315Z/
CHASE NE-HAYES NE-
559 PM CDT SAT JUL 25 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM
CDT/515 PM MDT/ FOR SOUTHEASTERN CHASE AND SOUTHWESTERN HAYES
COUNTIES...
AT 558 PM CDT /458 PM MDT/...A SEVERE THUNDERSTORM WAS LOCATED NEAR
WAUNETA...OR 19 MILES SOUTHWEST OF HAYES CENTER...MOVING EAST AT 15
MPH.
HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WAUNETA AND HAMLET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AT 457 PM MDT...TEACUP SIZED HAIL WAS REPORTED 2 MILES SOUTH OF
WAUNETA.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4036 10148 4054 10148 4055 10147 4060 10104
4035 10104 4035 10135
TIME...MOT...LOC 2258Z 289DEG 14KT 4037 10133
HAIL...2.00IN
WIND...60MPH
$$
BUTTLER428
WWUS53 KLBF 252302
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
602 PM CDT SAT JUL 25 2015
NEC029-085-252315-
/O.CON.KLBF.SV.W.0220.000000T0000Z-150725T2315Z/
CHASE NE-HAYES NE-
602 PM CDT SAT JUL 25 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM
CDT/515 PM MDT/ FOR SOUTHEASTERN CHASE AND SOUTHWESTERN HAYES
COUNTIES...
AT 601 PM CDT /501 PM MDT/...A SEVERE THUNDERSTORM WAS LOCATED NEAR
WAUNETA...OR 19 MILES SOUTHWEST OF HAYES CENTER...MOVING SOUTHEAST AT
15 MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...THREE INCH HAIL.
SOURCE...PUBLIC.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED.
EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO
ROOFS...SIDING AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
WAUNETA AND HAMLET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4036 10148 4054 10148 4055 10147 4060 10104
4035 10104 4035 10135
TIME...MOT...LOC 2301Z 295DEG 14KT 4035 10132
HAIL...3.00IN
WIND...<50MPH
$$
BUTTLER601
WWUS53 KLBF 252313
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
613 PM CDT SAT JUL 25 2015
NEC029-085-252322-
/O.EXP.KLBF.SV.W.0220.000000T0000Z-150725T2315Z/
CHASE NE-HAYES NE-
613 PM CDT SAT JUL 25 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHASE AND
SOUTHWESTERN HAYES COUNTIES WILL EXPIRE AT 615 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM ACROSS SOUTHEASTERN CHASE
AND SOUTHWESTERN HAYES COUNTY. A FLASH FLOOD WARNING IS IN EFFECT
UNTIL 915 PM CDT (815 PM MDT) FOR THESE AREAS.
LAT...LON 4036 10148 4054 10148 4055 10147 4060 10104
4035 10104 4035 10135
TIME...MOT...LOC 2310Z 270DEG 14KT 4035 10132
$$
BUTTLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:33 PM MDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jul 25, 2:33 PM MDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 333 PM CDT SAT JUL 25 2015 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 333 PM CDT SAT JUL 25 2015 NEAR TERM MODEL GUIDANCE INDICATES THE POTENTIAL OF A CONVECTIVE CLUSTER DROPPING SOUTHEAST FROM CENTRAL SOUTH DAKOTA...IMPACTING ADJACENT PORTIONS OF NORTH CENTRAL NEBRASKA THIS EVENING AND TONIGHT. LATEST MESOANALYSIS WITH SUPPORT FROM THE 25.18Z NAM CURRENTLY SUGGESTS A MODERATE TO STRONGLY UNSTABLE ATMOSPHERE...WITH BETTER THAN 40-45KTS OF DEEP SHEAR FOR STORM ROTATION. IN ADDITION...THE OPERATIONAL EMC RAP INDICATES ONLY A WEAK CAP PRESENT. BUT THE MAJORITY OF THE GUIDANCE HOLDS OFF CONVECTION UNTIL AFTER 06Z TONIGHT ACROSS NORTH CENTRAL NEBRASKA WHEN LOWER TROPOSPHERIC WAA PROMOTES UPSCALE GROWTH OF STORMS ACROSS SOUTH CENTRAL SD INTO A MCS. HEAVY RAINFALL MAY BE A CONCERN IF THE SOLUTION VERIFIES AS PWATS INCREASE IN EXCESS OF 1.75" ACROSS NORTH CENTRAL NEBRASKA. ELEVATED CAPE OVERNIGHT REMAINS MODERATE TO STRONGLY UNSTABLE...SO HAIL AND WIND WOULD BE A CONCERN AS WELL. THERE ARE ADDITIONAL HINTS AT CONVECTION ALONG A WEAK FRONT ACROSS THE PANHANDLE...WHICH MAY DRIFT EAST INTO THE SANDHILLS REGION THIS EVENING. ONCE AGAIN...SUFFICIENT CAPE AND SHEAR WOULD PROMOTE STRONG TO SEVERE STORMS...BUT WARM TEMPERATURES ALOFT MAY CAP ADDITIONAL DEVELOPMENT. STORM CHANCES ARE SLIGHT FOR SUNDAY...WITH ONLY A MARGINAL RISK OF SEVERE WEATHER ACROSS THE EASTERN PANHANDLE AND POSSIBLY WESTERN SANDHILLS WHERE STEEP LAPSE RATES...2000-3000 J/KG OF SBCAPE AND 30KTS OF 0-6KM SHEAR IS FORECAST TO EXIST. CURRENT THINKING IS THAT A WEAK DISTURBANCE WILL KICK OFF STORMS ACROSS THE HIGH PLAINS...LEAVING THE EASTERN PANHANDLE MAINLY DRY THROUGH THE AFTERNOON. NUMERICAL GUIDANCE INDICATES A RETURN OF LOWER TO MID-90S ACROSS MUCH OF THE FORECAST AREA ON SUNDAY...HOWEVER APPARENT TEMPERATURES ARE NOT FORECAST TO REACH CRITERIA ACROSS OUR ZONES. WILL MONITOR. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 333 PM CDT SAT JUL 25 2015 A SURFACE TROUGH WILL REMAIN LOCATED IN THE EASTERN PANHANDLE SUNDAY EVENING. DEEP LAYER SHEAR OF 20 TO 30 KTS WOULD BE SUPPORTIVE OF A FEW STRONG STORMS WEST OF VTN THROUGH BBW. DUE TO FAIR AGREEMENT BTWN THE NAM AND GFS...INCREASED POPS TO 30-40 PERCENT OVERNIGHT. MONDAY AND MONDAY NIGHT...THE APPROACHING UPPER TROUGH WILL BRING STEEP MID LEVEL LAPSE RATES AND A FOCUS FOR STORMS AS A SERIES OF DISTURBANCE TRACK NORTHEAST FROM COLORADO. A COLD FRONT WILL ALSO WORK INTO THE NWRN HALF OF THE FA AFTER MIDNIGHT. A FEW STRONG STORMS AGAIN POSSIBLE ACROSS CNTRL AND EASTERN ZONES. ON TUESDAY...A COLD FRONT WILL PUSH THROUGH FOR A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE SERN ZONES. MODELS HAVE TRENDED FASTER WITH THE FRONT...SO LOWER HIGHS A FEW DEGREES AND MOVED POPS FURTHER SOUTHEAST AS WELL. DRY CONDITIONS EXPECTED WEDNESDAY AND WEDNESDAY NIGHT WITH SURFACE HIGH PRESSURE AND A DRIER AIRMASS IN PLACE. A RETURN OF MOISTURE IN NW FLOW ALOFT TO BRING AT LEAST A SLIGHT CHANCE BY THURSDAY...FRIDAY...AND SATURDAY. COVERAGE HOWEVER LOOKS ISOLATED AT BEST. TEMPERATURES WILL RANGE FROM 92 TO 98 MONDAY...COOLING TO LOWER 80S NW TO THE UPPER 80S SOUTHEAST ON TUESDAY...THEN MID 80S WEDNESDAY. THE UPPER 80S ON THURSDAY WILL WARM TO THE LOWER 90S FRIDAY AND SATURDAY AS THE UPPER RIDGE BECOMES ESTABLISHED IN THE DESERT SOUTHWEST. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1221 PM CDT SAT JUL 25 2015 FOR THE 18Z TAF ISSUANCE. FORECAST CONFIDENCE IN WHERE AND WHEN CONVECTION DEVELOPS THIS AFTERNOON IS LOWER THAN AVERAGE. THAT BEING SAID...A FEW SHOWERS ARE DEVELOPING TO THE WEST OF KLBF...WITH A STRONGER THUNDERSTORM OVER KONL. ATTM THE BEST FOCUS OF ADDITIONAL STORM DEVELOPMENT LOOKS TO LIE TO THE EAST OF BOTH KLBF AND KVTN THIS AFTERNOON. EASTERN TERMINALS SUCH AS KANW...KONL...AND/OR KBBW MAY SEE A STRONG OR SEVERE THUNDERSTORM THIS AFTERNOON. OTHERWISE THE LATEST GUIDANCE INDICATES A 1/4SM FOG AT KVTN AFTER 09Z SUNDAY MORNING...THIS WAS DISCOUNTED FOR NOW...BUT WILL BE MONITORED IN FUTURE FORECASTS. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...JACOBS SHORT TERM...JACOBS LONG TERM...ROBERG AVIATION...JACOBS
Hazardous weather outlook, Jul 25, 3:08 PM MDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 408 PM CDT SAT JUL 25 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-262115- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 408 PM CDT SAT JUL 25 2015 /308 PM MDT SAT JUL 25 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS NORTHERN NEBRASKA THIS EVENING AND OVERNIGHT. HEAVY RAINFALL...LARGE HAIL AND STRONG WIND GUSTS ARE POSSIBLE AS STORMS DROP SOUTHEAST FROM SOUTH DAKOTA ACROSS NORTH CENTRAL NEBRASKA. A MARGINAL RISK OF STORMS ARE FORECAST ELSEWHERE THIS EVENING...HOWEVER STORMS WILL BE ISOLATED AT BEST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STORMS ARE POSSIBLE SUNDAY AND MONDAY ACROSS THE OUTLOOK AREA...HOWEVER WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTERS ACROSS NORTH CENTRAL NEBRASKA ARE ASKED TO MONITOR STORMS LATE THIS EVENING AND REPORT ANY SEVERE HAIL OR WIND TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 6:20 PM MDT | Special Weather Statement | LBF | Lincoln | 40 min |
| Jul 24, 6:23 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 37 min |
| Jul 24, 6:50 PM MDT | Special Weather Statement | LBF | Lincoln | 25 min |
| Jul 24, 6:59 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 31 min |
| Jul 24, 7:12 PM MDT | Special Weather Statement | LBF | Chase | 48 min |
| Jul 24, 7:24 PM MDT | Special Weather Statement | LBF | Custer | 51 min |
| Jul 24, 7:36 PM MDT | Areal Flood Advisory | LBF | Lincoln | 3 hr |
| Jul 24, 7:41 PM MDT | Areal Flood Advisory | LBF | Custer | 3 hr |
| Jul 24, 7:48 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 27 min |
| Jul 25, 5:09 PM MDT | Flash Flood Warning | LBF | Chase, Hayes | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.